Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 201, NWS Lubbock, TX

July 9, 2007Bailey County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jul 9, 2007, 6:28 PM CDT for Bailey County, Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2007, 6:28 PM CDT (23:28 UTC)
Expired
Jul 9, 2007, 6:53 PM CDT
In force
25 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Bailey County, TX

The radar

The Cannon AFB radar (KFDX), 91 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 6:40 PM CDTTSTM WND GST 602 Ssw Muleshoe, TXWEST TEXAS MESONET OBSERVATION

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
2418 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 092328
SVRLUB
TXC017-100015-
/O.NEW.KLUB.SV.W.0201.070709T2328Z-070710T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
628 PM CDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BAILEY COUNTY IN NORTHWEST TEXAS.

* UNTIL 715 PM CDT

* AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 9 MILES SOUTHWEST OF PROGRESS...OR ABOUT 10 MILES
  SOUTHWEST OF MULESHOE...MOVING SOUTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE NEEDMORE AND    
  MULESHOE WILDLIFE REFUGE.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3430 10294 3418 10303 3389 10271 3402 10261
      3425 10262

$$
1 follow-up statement
000 
WWUS54 KLUB 092353
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
651 PM CDT MON JUL 9 2007

TXC017-100001-
/O.CAN.KLUB.SV.W.0201.000000T0000Z-070710T0015Z/
BAILEY TX-
651 PM CDT MON JUL 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR BAILEY COUNTY IS CANCELED...

RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS 
WEAKENED BELOW SEVERE LEVELS. HEAVY RAIN...AND GUSTY WINDS WERE 
STILL POSSIBLE ACROSS CENTRAL AND EASTERN PORTIONS OF BAILEY COUNTY.

LAT...LON 3430 10294 3418 10303 3389 10271 3402 10261
      3425 10262

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:19 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 9, 3:19 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
319 PM CDT MON JUL 9 2007

.SHORT TERM...
MIDDLE LEVEL SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO DECREASE
IN COVERAGE ACROSS THE CENTRAL SOUTH PLAINS THROUGH THE REMAINDER OF
THE AFTERNOON AND EARLY EVENING.

WEAK COLD FRONT/OUTFLOW IS LOCATED OVER THE NORTHWESTERN CWA AND MAY
BECOME A FOCUS FOR ADDITIONAL THUNDERSTORMS THROUGH THE EVENING
BEFORE A CLUSTER OF STORMS ATTEMPTS TO ORGANIZE AND MOVE SOUTH TO
SOUTHEASTWARD. QUESTION IS WHETHER IT DEVELOPS OVER NEW MEXICO OR
SOUTH CENTRAL KANSAS?  FOR NOW WILL NOT GO ANY HIGHER THAN SCATTERED
POPS ACROSS THE AREA.

ANY CONVECTIVE DEBRIS WILL HAVE AN IMPACT ON HIGH TEMPERATURES
TOMORROW. HAVE GONE ON THE SLIGHTLY COOLER SIDE OF GUIDANCE FOR THIS
FORECAST AND LET LATER SHIFTS TWEAK AS NEEDED.

.LONG TERM...
SMALL UPPER LEVEL DISTURBANCES AND WEAK FRONTAL PASSAGES WILL BE THE
FOCUS IN THE LONG TERM. AN UPPER LEVEL RIDGE CONTINUES OVER THE
WESTERN CONUS WHICH WILL TRANSITION TO MORE ZONAL FLOW BY THE END OF
THE FCST PERIOD...ESPECIALLY OVER THE NORTHERN U.S. ANY UPPER LEVEL
JET MAXES WILL STAY WELL TO THE NORTHEAST IN THE TROUGH. TUESDAY
NIGHT LOOKS BEST FOR RAIN CHANCES WITH THE FIRST OF THE
AFOREMENTIONED FRONTS MOVING SOUTH THROUGH THE PANHANDLE. MODELS
CONTINUE TO DIFFER ON THE TIMING OF CONVECTIVE INITIATION BUT
LOCATION WILL LIKELY OCCUR ALONG THE BOUNDARY DURING THE EARLY
EVENING HOURS ON TUESDAY. THE NAM CONTINUES TO MOVE THE FRONT
SLIGHTLY FASTER THAN THE GFS...SO THE CONVECTIVE INITIATION WILL
DIFFER IN THE MODELS AS WELL. THE NEXT BOUNDARY TO AFFECT THE AREA
IS PROGGED FOR THURSDAY NIGHT INTO FRIDAY MORNING. DEVELOPMENT OFF
THE MOUNTAINS WILL BE POSSIBLE BUT A SHORTWAVE MOVING THROUGH THE
PANHANDLES/WESTERN OKLAHOMA MAY PROVIDE FOR SOME CONVECTION FRIDAY
EVENING. TOO MANY UNCERTAINTIES HAVE YIELDED ONLY SLIGHT CHANCE IN
POPS THROUGHOUT THE WEEK PAST TOMORROW NIGHT. JDV

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        64  94  65  90  65 /  50  20  40  20  20
TULIA         66  94  66  92  66 /  30  20  40  20  20
PLAINVIEW     66  95  65  92  67 /  30  20  40  20  20
LEVELLAND     66  96  65  91  68 /  20  20  40  20  20
LUBBOCK       70  95  69  91  70 /  30  20  40  20  20
BROWNFIELD    69  97  68  92  70 /  20  20  30  20  20
CHILDRESS     73  95  71  92  72 /  30  20  40  20  30
SPUR          70  96  68  92  72 /  20  20  40  20  20
ASPERMONT     74  96  72  94  73 /  20  20  40  30  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/01
Hazardous weather outlook, Jul 9, 5:51 AM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
551 AM CDT MON JUL 9 2007

TXZ021>044-101100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
551 AM CDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FLOODING

A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP ON THE HIGHER
TERRAIN OF NEW MEXICO AND MOVE INTO THE CENTRAL AND NORTHERN
PARTS OF THE REGION TONIGHT. SOME OF THE THUNDERSTORMS COULD
BECOME STRONG WITH LOCALLY HEAVY RAINFALL THE MAIN THREAT. SOME
LOCALIZED FLASH FLOODING MAY OCCUR ESPECIALLY OVER THE EXTREME
SOUTHERN PANHANDLE AND NORTHERN SOUTH PLAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 9, 3:46 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
346 PM CDT MON JUL 9 2007

TXZ023-092115-
SWISHER TX-
346 PM CDT MON JUL 9 2007

...STRONG THUNDERSTORM ACROSS SWISHER COUNTY...

AT 344 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF TULIA...MOVING SOUTHEAST AT
10 MPH.

BRIEF...STRONG WIND GUSTS NEAR 50 MPH AND SMALL HAIL ARE POSSIBLE
WITH THIS STORM. MOVE TO A PLACE OF SAFETY IF
THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Jul 9, 4:06 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
406 PM CDT MON JUL 9 2007

TXZ034-035-092130-
LUBBOCK TX-HOCKLEY TX-
406 PM CDT MON JUL 9 2007

...STRONG THUNDERSTORM ACROSS SOUTHEAST HOCKLEY AND SOUTHWEST
LUBBOCK COUNTIES...

AT 400 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF WOLFFORTH...OR ABOUT 15 MILES
EAST OF LEVELLAND...MOVING SOUTH AT 5 MPH.

SMALL HAIL AND GUSTY WINDS UP TO 45 MPH ARE EXPECTED WITH THIS
STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM
WINDOWS.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.
Special weather statement, Jul 9, 4:45 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
445 PM CDT MON JUL 9 2007

TXZ023-024-092215-
SWISHER TX-BRISCOE TX-
445 PM CDT MON JUL 9 2007

...STRONG THUNDERSTORM ACROSS BRISCOE AND SWISHER COUNTIES...

AT 436 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MACKENZIE RESERVOIR...OR
ABOUT 11 MILES WEST OF SILVERTON...MOVING EAST AT 10 MPH.

SMALL HAIL AND GUSTY WINDS UP TO 45 MPH ARE EXPECTED WITH THIS
STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM
WINDOWS.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES.
Special weather statement, Jul 9, 5:18 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
518 PM CDT MON JUL 9 2007

TXZ024-025-092245-
BRISCOE TX-HALL TX-
518 PM CDT MON JUL 9 2007

...STRONG THUNDERSTORM ACROSS HALL AND BRISCOE COUNTIES...

AT 515 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF LAKEVIEW...OR ABOUT 15
MILES NORTHEAST OF QUITAQUE...MOVING EAST AT 5 TO 10 MPH.

SMALL HAIL AND GUSTY WINDS UP TO 45 MPH ARE EXPECTED WITH THIS
STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM
WINDOWS.
Special weather statement, Jul 9, 5:44 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
544 PM CDT MON JUL 9 2007

TXZ021-092315-
PARMER TX-
544 PM CDT MON JUL 9 2007

...STRONG THUNDERSTORM ACROSS NORTHERN PARMER COUNTY...

AT 543 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES WEST OF FRIONA...MOVING EAST AT 15 MPH.
FRIONA IS IN THE PATH OF THIS STORM.

SMALL HAIL AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM
WINDOWS.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.
Special weather statement, Jul 9, 6:08 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
608 PM CDT MON JUL 9 2007

TXZ027-092345-
BAILEY TX-
608 PM CDT MON JUL 9 2007

...STRONG THUNDERSTORM MOVING INTO NORTHWEST BAILEY COUNTY...

AT 604 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THE NEW MEXICO STATE LINE ABOUT 3 MILES
WEST OF WEST CAMP. THIS STORM IS MOVING TO THE SOUTH-SOUTHEAST AT
25 MPH. THE COMMUNITY OF WEST CAMP IS IN THE PATH OF THIS STORM

SMALL HAIL AND GUSTY WINDS UP TO 45 MPH ARE EXPECTED WITH THIS
STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM
WINDOWS.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 5:47 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall43 min
Jul 9, 5:56 PM CDTSevere Thunderstorm WarningLUBHale, Swisher49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.